MAUDE Adverse Event Report: PRO MED INSTRUMENTS GMBH DORO® SKULL CLAMP RADIOLUCENT

PRO MED INSTRUMENTS GMBH DORO® SKULL CLAMP RADIOLUCENT
Model Number 3034-00
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 01/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Customer informed us on march 11 that one of our products was involved in a case (posterior cervical) in which the treated patient sustained a laceration.
 
Additional Manufacturer Narrative
The rough-functioning locking wheel of the skull clamp's open-lock mechanism cannot have contributed to the incident described by the customer.The slight crack on the quick-rail of the skull clamp is a typical sign of improper handling (e.G.Dropping the product), although it cannot have contributed to the incident described.All other features of the product sent in comply with the specification and do not exhibit any defects in terms of functionality and safety.As it is not assumed that the detected deviation has contributed to the described incident (patient slipped while pinned), no causal link can be established between the slippage and the skull clamp sent in.In our experience, the pinning technique when clamping the patient head is decisive in relation to the prevention of slippages.Our recommendations in regards to the pinning technique is described in the product's instruction manual: "adjust the skull clamp to the width of the patient's head in the manner that the two skull pins in the rocker arm are equidistant from the centerline of the head and the single skull pin at the extension assembly is in line with this centerline.".

Brand Name
DORO® SKULL CLAMP RADIOLUCENT
Common Device Name
DORO® SKULL CLAMP RADIOLUCENT
Manufacturer (Section D)
PRO MED INSTRUMENTS GMBH
boetzinger str. 86
freiburg, baden-wuerttemberg 79111
GM  79111
MDR Report Key18967679
Report Number3003923579-2024-00009
Device Sequence Number20506722
Product Code HBL
UDI-Device Identifier04250435502181
UDI-Public04250435502181
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 03/11/2024
Report Date (Section F) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3034-00
Device Catalogue Number3034-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2024
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date03/11/2024
Device Age9 YR
Event Location Hospital
Date Report to Manufacturer03/11/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/25/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown